Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mirena- anyone used/using it? Side Effects?

Just had a baby- do not want to get pregnant again. What are the side effects you personally have experienced? Weight gain? Acne? Severe crams? PID? Gotten pregnant while using it? Etc

 
Anonymous

Asked by Anonymous at 4:21 PM on Jun. 10, 2009 in Babies (0-12 months)

This question is closed.
Answers (6)
  • I have only been on it for 2 months and the only side affect that I have had is the bleeding, which is to be expected and my partner can feel the "threads" which are pointy. I am a very short girl and my vagina is "shallow" (for lack of a better word) so I think that has a lot to do with it. Nothing else so far. And I really like not having to worry about taking pills.
    missv66

    Answer by missv66 at 4:29 PM on Jun. 10, 2009

  • I've had mine in about a week... it is VERY uncomfortable when the doc is putting it in. Been having light spotting all week, and period type cramps. So far that's it.
    babyruby02

    Answer by babyruby02 at 4:27 PM on Jun. 10, 2009

  • I had irregular periods for at least 6 months (not all that common but I was cautioned) I have cramps which a few of my girlfriends complained about too. Me and another friend seem to get migraines as a result though and that is a real problem I'm still looking into.
    fairytalemommy

    Answer by fairytalemommy at 4:32 PM on Jun. 10, 2009

  • I am on my second Mirena and I love it. It has helped me alot with my heavy periods and all the PMS that comes with it. When you first get it you have some cramps and a little bit of spotting but that doesn't last very long. I have not had any side effects, just benefits!!
    SonjaSC

    Answer by SonjaSC at 4:33 PM on Jun. 10, 2009

  • Check out "Mirana IUD Mama's" I've had mine for over a year and while I've had some cramping and such it hasn't been enough for me to have it removed I've been quite happy with it.
    Tarabella

    Answer by Tarabella at 4:35 PM on Jun. 10, 2009

  • I have the Mirena . . . for about 6 months and I have a HUGE side effect . . . NO PERIOD AT ALL. I have no cramps, no bleeding NOTHING. It was very uncomfortable during insertion, because I have a tilted uterus, but that only lasted a few minutes. No weight gain or ill effects to the skin at all. It is not systemic, the hormones only affect your uterus. I did not want to get pregnant either . . at least not for another year. So, so far . . no period and I'm not pregnant. So it's working great for me! I got my period when I first turned 10 years old, so this is a LOVELY break from Aunt Flo. Just imagine, an entire summer without having to worry about your tampon string hanging out of your bathing suit!! lol
    BridgetC140

    Answer by BridgetC140 at 6:23 PM on Jun. 10, 2009